After Botox injections my eye is drooping badly and I am having double vision. Can anything be done to reverse this?

Doctor Answers 13

Cause of drooping after Botox Injection

Most likely your eye is drooping because the injection was placed at a wrong area of facial anatomy therefore causing the drooping. If you have the confidence in your physician to correct it by adding a few units in the right area to raise the droopiness, you can ask for a prescription of an eye drop called Iopidine (apraclonidine 0.5%) eye drops.  This is recommended to treat ptosis resulting from administration of Botulinum toxins A and B. it will help the muller muscles to contract quickly elevating the upper eyelid 1-3 mm.


Los Angeles Dermatologist
5.0 out of 5 stars 3 reviews

Issues after botox

It is best to follow up with your injector right away and see if there is something that they can do for you.  

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Botox and Drooping Eyelids and Uneven Brows / Double Vision

Please see you injector right away and see if anything can   be done to help you.             Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Botox complication...

I'm sorry that you are experiencing this...fortunately nothing is permanent with Botox!  Your injector placed the Botox too close to the lid resulting in a weakened eyelid elevator muscle.  This resulted in an eyelid ptosis (lowering of the upper lid).  Your vision may be blurry because muscle(s) that move the eye may have also been affected but could simply just be a result of the ptosis as well.  Iopidine or naphazoline eye drops used multiple times daily will help to stimulate another muscle (not affected by the Botox) to elevate the lid a couple of millimeters to help get you through the ptosis portion of this complication.  It will gradually improve with time and will soon be a distant memory.  Please be sure you see a core injector (facial plastic surgeon, plastic surgeon, or dermatologist) in the future. Good luck to you!

Parker A. Velargo, MD
New Orleans Facial Plastic Surgeon
5.0 out of 5 stars 42 reviews

Botox results

Sorry to hear about your complications with Botox injection. The eyelid ptosis (droopiness) has probably been caused my misplaced Botox injection too closed to the eyebrow. This is a rare complication (eyelid, not eyebrow, ptosis) but it will resolve in 4-6 weeks in most cases but can last 3-4 months in less common cases. The double vision is concerning. It would have required the Botox to have been misplaced too close to the eyes, usually within in the orbital rim when treating the crow's feet. Again this is a rare complication. It really sounds like this was poor injection technique by an inexperienced injector. I would try the Iopidine drops for the eyelid ptosis and I would certainly not return to this injector.

Double vision and drooping eyelid after Botox

This is virtually unheard of. To have both of these complications from the same injection is hard to comprehend. Please see an Ophthalmologist to evaluate. What has happened is the muscle that moves the eye has been affected as well as the muscle that raises the eyelid. This unfortunately can't be reversed and will have to wear out over the next few months. The eyelid can be lifted a bit with an eye drop, Iopidine, but this is not a long term fix and only lasts for a few hours. I would never go back to this injector. An eye patch might help you deal with the double vision.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Eyelid droop

Sometimes botox can cause an eyelid droop.  If it is causing a lid droop then eye drops can be prescribed to help raise the lid a bit. It will not wear off for about 4-6 months.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

After Botox injections my eye is drooping badly and I am having double vision. Can anything be done to reverse this?

Thank you for your question and I am sorry to hear of your Botox outcome. If Botox is placed too close to the eye muscle responsible for elevating your eyelid it can cause significant drooping that can be improved with the use of iopidine drops.  If the botox was placed into the forehead and caused your eyebrows to grow heavy and any excess skin on your upper eyelid to weigh down your lid, this will require time until the Botox wears off to fully correct itself.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Eye droop after Botox

this is not an uncommon side effect and can be treated with iopidine eye drops.  see your doctor or call for a prescription for the drops.

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Droopy eyelid and double vision after Botox

Botox injections should NEVER result in "double vision" if injected properly. The good news is that the results are NOT permanent and it will wear off, which may take weeks or 3-4 months. Evaluation by an Ophthalmologist is recommended. Drooping eyelids can occur after Botox injections and happens for one of two reasons:1.Forehead furrows are caused by one trying to elevate their eyebrows and, indirectly, the eyelids. Inexperienced injectors often do not fully evaluate the patient and treat the forehead in patients who have heavy eyebrows and/or eyelids. This will result in a smooth forehead, but heavy eyelids. This is not a "complication", but is a result of poor patient selection. This is the most common cause of "droopy eyebrows" that I see in my office.2. From above the pupil (mid eyebrow) to the lateral (outer) eyebrow from the eyebrow to above the first forehead furrow is the "danger zone" and should be avoided. The brow elevators are in this region and, if inadvertently treated, will result in a droopy eyelid and/or eyebrow. When the eyelid is affected, iopidine (apraclonidine) drops can be used, which increases the contraction of the eyelid to temporarily raise it. The drops do not work for droopy eyebrows.

Robert S. Bader, MD
Boca Raton Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.